Jump to content
Important Survey - Please Participate ×

New to forums, 5 days after jumping from .16 mg...


[tw...]

Recommended Posts

Hello - official member of the forums. Tapered down in 2 months from 2mg klonopin; jumped 5 days ago after 2 weeks at .25 and then 5 days at .16 or so.

Thanks for adding me to the forums!

Link to comment
Share on other sites

Welcome to BenzoBuddies, Twinkle1705. 

 

Congrats on being benzo free, though you may still not be feeling all that great this early in your recovery, which would be normal for this process.  With time the symptoms will diminish and drop away, but they can be alarming for a while.

 

You may want to start posting for support from the other members in Post Withdrawal Support.

 

We recommend that you take a look at The Ashton Manual, which is an authoritative source on what to expect during withdrawal and recovery, authored by Dr. C. Heather Ashton, who is an expert in the field. It provides a great deal of information that can be very reassuring during any stage of this process, including a list of common symptoms with helpful explanations on the reasons for their existence.

 

 

Please take some time to Create a Signature. This will help other members understand your history so they will be better able to support you.

Go to the top of the page and select Profile, then choose Forum Profile, insert drug history/timelines into the text box and click Change Profile.

 

Take care,

Challis  :smitten:

Link to comment
Share on other sites

Thank you, Challis. Have really been through the ringer with these things over the years. Started with Xanax, got into tolerance about 7 years ago (wicked episodes of trying to get off that...) until I finally crossed over to Klonopin and got off Xanax no problem. Rarely took the Klonopin for a year or so.

 

Fast forward, to when I DID start taking them and then realized it was an issue. Stupidly cold turkeyed off 2mg of Klon in 2014 - as you can imagine, it was NOT a good time and was convinced I was dying and pretty sure I had some sort of psychotic break. It was horrible. (all while having to still go to work and take care of 3 boys.) Thank god my husband is supportive and he basically kept me fed, the house quiet, etc.

 

After several additional attempts in 2015 & 2016, I finally committed in October 2016 to taper from 2mg by cutting .25 every 10-14 days. I'm 5 days out now, and by no means out of the woods, but it's been manageable. (I have worked the entire time - miraculously - and have been able to manage symptoms by being self-aware, not panicking, some over the counter antihistamines for sleep and just trying to take care of myself.) I know I'm not even close to being out of the woods yet, as last time, my full fledge withdrawal symptoms didn't show up until 7-10 days after my last dose. (ended up in ER, a week of no sleep, all the usual horrible things...which landed me right back on them to make it stop.)

 

Patient and methodical tapering and waiting to make sure I stabilized between cuts has been THE way to go. There is NO way I could have made it through without tapering.

 

Looking forward to becoming a success story that I can post and hopefully, be of help to others!

Link to comment
Share on other sites

Thank you, Challis. Have really been through the ringer with these things over the years. Started with Xanax, got into tolerance about 7 years ago (wicked episodes of trying to get off that...) until I finally crossed over to Klonopin and got off Xanax no problem. Rarely took the Klonopin for a year or so.

 

Fast forward, to when I DID start taking them and then realized it was an issue. Stupidly cold turkeyed off 2mg of Klon in 2014 - as you can imagine, it was NOT a good time and was convinced I was dying and pretty sure I had some sort of psychotic break. It was horrible. (all while having to still go to work and take care of 3 boys.) Thank god my husband is supportive and he basically kept me fed, the house quiet, etc.

 

After several additional attempts in 2015 & 2016, I finally committed in October 2016 to taper from 2mg by cutting .25 every 10-14 days. I'm 5 days out now, and by no means out of the woods, but it's been manageable. (I have worked the entire time - miraculously - and have been able to manage symptoms by being self-aware, not panicking, some over the counter antihistamines for sleep and just trying to take care of myself.) I know I'm not even close to being out of the woods yet, as last time, my full fledge withdrawal symptoms didn't show up until 7-10 days after my last dose. (ended up in ER, a week of no sleep, all the usual horrible things...which landed me right back on them to make it stop.)

 

Patient and methodical tapering and waiting to make sure I stabilized between cuts has been THE way to go. There is NO way I could have made it through without tapering.

 

Looking forward to becoming a success story that I can post and hopefully, be of help to others!

 

And yes, this would be my concern at this point, too.  Just continue to monitor your symptoms and see how it goes.  This is a very unpredictable process, but longterm use, cold turkeys and multiple withdrawals combined with a fairly rapid taper can cause things to be more difficult.

 

I'm glad you're already aware of all of the sticky issues that contribute to recovery from using benzos.  It helps to realize that the bizarre and frightening symptoms are part and parcel of this yet are also temporary.

 

We're here for you.  :thumbsup:

Link to comment
Share on other sites

×
×
  • Create New...